Alert archive / North Carolina / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood watch at Jun 10, 2013, 3:50 AM EDT for 31 counties in North Carolina. It took effect at Jun 10, 2013, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2013, 3:50 AM EDT (07:50 UTC)
- In effect from
- Jun 10, 2013, 12:00 PM EDT
- Expired
- Jun 10, 2013, 8:43 PM EDT
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- None
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
448 WGUS62 KRAH 100750 FFARAH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 350 AM EDT MON JUN 10 2013 ...SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL OCCUR TODAY AND THIS EVENING... .A TROPICAL-LIKE AIR MASS COUPLED WITH THE APPROACH OF A MID LEVEL TROUGH WILL CAUSE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO OCCUR THROUGH THIS EVENING...WITH THE GREATEST COVERAGE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. THE SHOWERS AND THUNDERSTORMS MAY TRAIN ACROSS THE SAME LOCATION FOR A COUPLE OF HOURS...PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN TWO HOURS WITH LOCALLY HIGHER AMOUNTS. THIS AMOUNT OF RAINFALL ON THE NEARLY SATURATED GROUND COULD LEAD TO FLASH FLOODING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-102100- /O.NEW.KRAH.FF.A.0002.130610T1600Z-130611T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 350 AM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA... INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...CHATHAM... CUMBERLAND...DAVIDSON...DURHAM...EDGECOMBE...FORSYTH... FRANKLIN...GRANVILLE...GUILFORD...HALIFAX...HARNETT...HOKE... JOHNSTON...LEE...MONTGOMERY...MOORE...NASH...ORANGE...PERSON... RANDOLPH...RICHMOND...SAMPSON...SCOTLAND...STANLY...VANCE... WAKE...WARREN...WAYNE AND WILSON. * FROM NOON EDT TODAY THROUGH THIS EVENING * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS BETWEEN AN INCH AND TWO INCHES IN A RELATIVELY SHORT TIME SPAN WITH LOCAL AMOUNTS NEAR THREE INCHES POSSIBLE. * GREATEST IMPACTS WILL LIKELY BE FELT IN URBAN AREAS WHERE THE HEAVY DOWNPOURS WILL QUICKLY FLOW INTO CREEKS AND STREAMS...CAUSING A FEW TO OVERFLOW THEIR BANKS. THIS MAY LEAD TO FLOODING OF STREETS AND POOR DRAINAGE AREAS...CAUSING ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. && $$
3 follow-up statements
750 WGUS62 KRAH 101631 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 1231 PM EDT MON JUN 10 2013 ...SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL OCCUR TODAY AND THIS EVENING... .A TROPICAL-LIKE AIR MASS COUPLED WITH THE APPROACH OF A MID LEVEL TROUGH WILL CAUSE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS TO OCCUR THROUGH THIS EVENING...WITH THE GREATEST COVERAGE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. THE SHOWERS AND THUNDERSTORMS MAY TRAIN ACROSS THE SAME LOCATION FOR A COUPLE OF HOURS...PRODUCING RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN TWO HOURS WITH LOCALLY HIGHER AMOUNTS. THIS AMOUNT OF RAINFALL ON THE NEARLY SATURATED GROUND COULD LEAD TO FLASH FLOODING. NCZ007>011-021>028-038>043-073>078-083>086-088-089-110400- /O.CON.KRAH.FF.A.0002.000000T0000Z-130611T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1231 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...ALAMANCE...ANSON...CHATHAM...CUMBERLAND...DAVIDSON... DURHAM...EDGECOMBE...FORSYTH...FRANKLIN...GRANVILLE... GUILFORD...HALIFAX...HARNETT...HOKE...JOHNSTON...LEE... MONTGOMERY...MOORE...NASH...ORANGE...PERSON...RANDOLPH... RICHMOND...SAMPSON...SCOTLAND...STANLY...VANCE...WAKE... WARREN...WAYNE AND WILSON. * UNTIL MIDNIGHT EDT TONIGHT * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS BETWEEN AN INCH AND TWO INCHES IN A RELATIVELY SHORT TIME SPAN WITH LOCAL AMOUNTS NEAR THREE INCHES POSSIBLE. * GREATEST IMPACTS WILL LIKELY BE FELT IN URBAN AREAS WHERE THE HEAVY DOWNPOURS WILL QUICKLY FLOW INTO CREEKS AND STREAMS... CAUSING A FEW TO OVERFLOW THEIR BANKS. THIS MAY LEAD TO FLOODING OF STREETS AND POOR DRAINAGE AREAS...CAUSING ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. && $$
732 WGUS62 KRAH 102300 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 700 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH CANCELED. .THE HEAVY RAIN THREAT HAS SHIFTED EAST OF THE TRIAD... TRIANGLE... AND FAYETTEVILLE AREAS. NCZ007>010-021>026-038>041-073>077-083>086-088-110000- /O.CAN.KRAH.FF.A.0002.000000T0000Z-130611T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM... LAURINBURG...RAEFORD...FAYETTEVILLE 700 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. THE HEAVY RAIN THREAT HAS ENDED. $$ NCZ011-027-028-042-043-078-089-110400- /O.CON.KRAH.FF.A.0002.000000T0000Z-130611T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 700 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL NORTH CAROLINA...INCLUDING THE FOLLOWING AREAS...EDGECOMBE...HALIFAX...JOHNSTON...NASH...SAMPSON... WAYNE AND WILSON. * UNTIL MIDNIGHT EDT TONIGHT * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE RAINFALL AMOUNTS BETWEEN AN INCH AND TWO INCHES IN A RELATIVELY SHORT TIME SPAN WITH LOCAL AMOUNTS NEAR THREE INCHES POSSIBLE. * GREATEST IMPACTS WILL LIKELY BE FELT IN URBAN AREAS WHERE THE HEAVY DOWNPOURS WILL QUICKLY FLOW INTO CREEKS AND STREAMS... CAUSING A FEW TO OVERFLOW THEIR BANKS. THIS MAY LEAD TO FLOODING OF STREETS AND POOR DRAINAGE AREAS...CAUSING ROAD CLOSURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY OR DRIVE AROUND POLICE BARRICADES. RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS. IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. && $$ PWB
223 WGUS62 KRAH 110043 FFARAH FLOOD WATCH NATIONAL WEATHER SERVICE RALEIGH NC 843 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH CANCELED. .THE HEAVY RAIN THREAT HAS SHIFTED EAST OF THE AREA AND THE FLASH FLOOD THREAT HAS ENDED. NCZ011-027-028-042-043-078-089-110145- /O.CAN.KRAH.FF.A.0002.000000T0000Z-130611T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 843 PM EDT MON JUN 10 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT. HOWEVER... ANY FLOODING IS EXPECTED TO BE MINOR AND LOCALIZED. $$ PWB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood watch went out at Jun 10, 3:30 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 10, 3:30 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 330 AM EDT MON JUN 10 2013 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH THE MOUNTAINS FROM THE WEST TODAY...THEN TRACK EAST THROUGH THE CAROLINAS TONIGHT AND EARLY TUESDAY. AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ATTENDANT SURFACE LOW WILL TRACK EASTWARD THROUGH THE REGION ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 315 AM MONDAY... CHALLENGING FORECAST THROUGH TONIGHT WITH TWO MAIN CONCERNS: FLASH FLOODING AND SEVERE THUNDERSTORMS. FIRST, THE FLASH FLOOD POTENTIAL: WATER VAPOR IMAGERY DEPICTS PLUME OF TROPICAL MOISTURE STRETCHING FROM THE SOUTHERN GULF NNE INTO THE SE U.S. WITH PRECIP WATER VALUES IN THIS PLUME GENERALLY AROUND 2 INCHES WITH POCKETS NEAR 2.25 INCHES. S-SW FLOW WILL DEEPEN/STRENGTHEN OVERHEAD IN RESPONSE TO A MID LEVEL TROUGH APPROACHING FROM THE WEST LATE TODAY AND TONIGHT. THE COMBINATION OF DEEP TROPICAL MOISTURE AND FAIRLY UNIDIRECTIONAL FLOW PLUS THE APPROACH OF THE MID LEVEL TROUGH WILL CAUSE BANDS OF SHOWERS AND SCATTERED T-STORMS TO DEVELOP AND CROSS CENTRAL NC LATER TODAY THROUGH TONIGHT. EXPECT COVERAGE TO BE GREATEST DURING MAX HEATING BUT CONTINUE WELL INTO THE EVENING AND POSSIBLY OVERNIGHT HOURS AS MID LEVEL TROUGH GETS CLOSER TO OUR REGION. DUE TO THE UNIDIRECTIONAL FLOW...POTENTIAL EXISTS FOR SHOWERS AND STORMS TO TRAIN ACROSS THE SAME LOCATION FOR A COUPLE OF HOURS. ANTECEDENT CONDITIONS PRIMED FOR LOCALIZED FLASH FLOODING AS TOP SOIL STILL FAIRLY MOIST FROM RECENT HEAVY RAIN AND MAINSTEM RIVERS IN THE EASTERN PIEDMONT INTO THE COASTAL PLAIN ARE HIGHER THAN NORMAL FOR THIS TIME OF YEAR. ONE HOUR AND THREE HOUR FLASH FLOOD GUIDANCE IS LOWEST IN THE WESTERN-SOUTHERN PIEDMONT WHERE VALUES ARE AS LOW AS AN INCH IN AN HOUR AND 1.5-2 INCHES IN THREE HOURS. WHILE NOT EXPECTING WIDESPREAD HEAVY RAIN AMOUNTS THAT OCCURRED LAST FRIDAY WITH T.S. ANDREA...THE ABOVE CONDITIONS SUGGEST THREAT FOR LOCALIZED FLASH FLOODING EXISTS PRETTY MUCH EVERYWHERE IN THE FORECAST AREA TODAY THROUGH TONIGHT WITH WIDESPREAD AMOUNTS 1-2 INCHES WITH LOCALIZED AMOUNTS AROUND 3 INCHES. RATHER THAN HANDLE WITH URBAN AND SMALL STREAM ADVISORIES PREFER TO RAISE AWARENESS WITH ISSUANCE OF FLASH FLOOD WATCH. PLAN TO RUN WATCH FROM NOON TO MIDNIGHT. -WSS SECOND...SEVERE WEATHER POTENTIAL: INCREASING LOW-MID LEVEL SLY FLOW IN RESPONSE TO THE APPROACHING MID LEVEL TROUGH WILL INCREASE 0-6KM BULK SHEAR VALUES TO 30-35 KTS BY LATE IN THE DAY. WITH MLCAPE VALUES (00Z GFS) AROUND 1200 J/KG THIS AFTERNOON...ADEQUATE SHEAR AND INSTABILITY EXISTS FOR ORGANIZED CONVECTION. GFS BUFKIT HODOGRAPHS A LITTLE WORRISOME WITH SFC-1KM HELICITY 150-200 M2/S2 LATE TODAY/EARLY THIS EVENING. ALSO LCL VALUES BETWEEN 2000-3000FT THIS AFTERNOON-EVENING. THE ABOVE PARAMETERS SUGGEST THE POTENTIAL FOR A SUPER CELL OR TWO THIS AFTERNOON-EARLY EVENING...MAINLY ACROSS THE PIEDMONT AND NORTHERN COASTAL PLAIN. CAVEAT TO THIS IS THAT IF CLOUDS REMAIN THICK ENOUGH TO LIMIT INSOLATION...NEAR SFC INSTABILITY MAY NOT BE REALIZED AND LIMIT SEVERE POTENTIAL. ALSO HARD TO GET ROTATION WITHOUT A SFC BOUNDARY OR PRESENCE OF A SFC LOW CROSSING THE REGION. STORMS THAT ARE ABLE TO MAINTAIN STEADY/STRONG UPDRAFTS (LEADING TO PRECIP LOADING) WILL RUN THE RISK OF PRODUCING DAMAGING WET MICROBURSTS. IF CELLS ABLE TO ACHIEVE ROTATING UPDRAFTS FOR MORE THAN 10-15 MINUTES...CANNOT RULE A WEAK BRIEF TORNADO OR TWO. -WSS/VINCENT MAX TEMPS TODAY DEPENDENT ON SHOWER COVERAGE AND ANY BREAKS IN OVERCAST. FAVOR MAX TEMPS LOW-MID 80S. MIN TEMPS TONIGHT UPPER 60S-LOWER 70S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 300 AM MONDAY... AS OF 330 AM... MID LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL CROSS CENTRAL NC TUESDAY...EXITING THE COASTAL PLAIN BY MID-LATE AFTERNOON. MODEL CONSENSUS HAS SPED UP THIS FEATURE SO MAY SEE THREAT FOR SHOWERS AND STORMS END A LITTLE SOONER THAN CURRENTLY FORECAST. EXPECT BAND OF SHOWERS AND STORMS TO BE OCCURRING EARLY TUESDAY ACROSS THE EASTERN PIEDMONT INTO SANDHILLS AND COASTAL PLAIN. AS MID LEVEL TROUGH PROGRESSES EWD...EXPECT BULK OF SHOWERS TO RESIDE EAST OF HIGHWAY 1 BY LATE MORNING...AND EAST OF I-95 BY EARLY AFTERNOON. SUBSIDENCE BEHIND THIS TROUGH AND ADVECTION OF DRIER AIR SHOULD AID TO DISSIPATE CLOUD COVERAGE. WLY DOWNSLOPE FLOW WILL RESULT IN WARM CONDITIONS...SENDING TEMPS INTO THE MID-UPPER 80S BY MID-LATE AFTERNOON. EXPECT MAINLY CLEAR SKIES TUESDAY NIGHT WITH A DIMINISHING WLY SFC WIND. MAY SEE POCKETS OF FOG WHERE RESIDUAL LOW LEVEL MOISTURE REMAINS...MAINLY EAST OF HIGHWAY 1. HOWEVER FORECAST CONFIDENCE NOT HIGH ENOUGH TO MENTION IN FORECAST AT THIS TIME. MIN TEMPS 65-70. -WSS WEDNESDAY: AN UPPER LEVEL RIDGE CENTERED OVER THE DESERT SOUTHWEST TODAY WILL EXPAND EAST ACROSS THE CENTRAL PLAINS ON TUE AS AN UPPER LEVEL TROUGH (CENTERED OVER THE MS RIVER VALLEY THIS MORNING) MOVES OFFSHORE THE MID-ATLANTIC. THE UPPER LEVEL RIDGE IS PROGGED TO STRENGTHEN IN THE LEE OF THE ROCKIES ON WED...WITH THE RIDGE AXIS EXTENDING NORTHWARD INTO THE UPPER MIDWEST AND NW FLOW ALOFT DOWNSTREAM OVER THE TN/OH VALLEY AND MID-ATLANTIC/CAROLINAS. THE LATEST LONG RANGE MODEL GUIDANCE INDICATES THAT A PRONOUNCED ELEVATED MIXED LAYER IN PLACE OVER THE UPPER MIDWEST ON TUE WILL ADVECT SOUTHEAST THROUGH THE OH VALLEY INTO THE CAROLINAS ON WED...WITH H7-H5 LAPSE RATES ON THE ORDER OF 7-8 C/KM BY 00Z THU. WARM MID-LEVEL TEMPS AT THE BASE OF THE EML MAY SERVE AS AN EFFECTIVE CAP FOR MUCH OF THE DAY WED...ESP GIVEN UNIDIRECTIONAL LOW-LEVEL FLOW...A RELATIVELY DRY SFC-H85 AIRMASS INITIALLY IN PLACE...AND LITTLE IN THE WAY OF FORCING ASIDE FROM A PIEDMONT SFC TROUGH. HOWEVER...WESTERLY LOW-LEVEL WILL ADVECT AN INCREASINGLY MOIST LOW-LEVEL AIRMASS EAST OF THE APPALACHIANS THROUGHOUT THE DAY WED...AND BOUNDARY LAYER MOISTURE COULD BECOME SUFFICIENT FOR ISOLD CONVECTION TO DEVELOP AROUND OR AFTER PEAK HEATING IN THE FAR WESTERN PIEDMONT IF SHALLOW CONVERGENCE ASSOC/W THE PIEDMONT TROUGH IS A SUFFICIENT TRIGGER...OR IF A SMALL AMPLITUDE DISTURBANCE IN NW FLOW ALOFT IS PRESENT (DIFFICULT TO TELL AT THIS RANGE). ALTERNATELY...ISOLD TO SCT UPSLOPE CONVECTION LIKELY TO DEVELOP ON THE WESTERN SLOPES OF THE APPALACHIANS COULD TRACK EAST INTO THE FAR WESTERN PIEDMONT VIA 20-25 KT NW MID-LEVEL FLOW DURING THE LATE AFT/EVE...IN AN ENVIRONMENT CAPABLE OF MAINTAINING CONVECTION FOR A FEW HOURS AFTER PEAK HEATING. SHOULD DEEP CONVECTION DEVELOP...A THREAT FOR DAMAGING WINDS WOULD BE POSSIBLE GIVEN THE PRESENCE OF A MODIFIED EML AND STRONG EVAP COOLING POTENTIAL IN THE BOUNDARY LAYER. WITH THIS IN MIND...WILL INTRODUCE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE TRIAD/NW PIEDMONT LATE WED AFT/EVE. GIVEN H85 TEMPS IN VICINITY OF 20C AND MOSTLY SUNNY TO PARTLY CLOUDY SKIES...EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...OR 89-93F. WEDNESDAY NIGHT: A ROBUST SHORTWAVE IN NW FLOW ALOFT IS EXPECTED TO DIG SOUTHEAST FROM THE UPPER MS RIVER VALLEY INTO THE WESTERN TN/OH VALLEY BY 12Z THU...ALONG WITH AN ATTENDANT SFC LOW. GIVEN THAT THE BEST FORCING ASSOC/W THE APPROACHING SHORTWAVE WILL REMAIN WEST OF THE MOUNTAINS...NOCTURNAL COOLING/BOUNDARY LAYER STABILIZATION AND RESULTING CIN SHOULD INHIBIT CONVECTION FROM DEVELOPING DOWNSTREAM OVER THE CAROLINAS WED NIGHT DESPITE STEEP MID-LEVEL LAPSE RATES AND MUCAPE VALUES AS HIGH AS 1500-2000 J/KG. BARRING ONGOING CONVECTION PROPAGATING DOWNSTREAM OF THE AFOREMENTIONED SHORTWAVE AND SURVIVING EAST OF THE APPALACHIANS IN THE 06-12Z TIME FRAME THU MORNING... EXPECT DRY CONDITIONS WITH LOWS IN THE LOWER 70S. -VINCENT && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 250 PM SUNDAY... AS A MID/UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL CONUS BY THE MIDDLE OF THE WEEK...TROUGHING WILL DEVELOP ACROSS THE EAST COAST. MODELS ARE IN PRETTY GOOD AGREEMENT WITH SHOWING A FAIRLY POTENT SHORTWAVE MOVING ALONG THE PERIPHERY OF THE RIDGE AND TRACKING ACROSS THE AREA...PROPELLING A SURFACE FRONT THROUGH THE REGION THURSDAY/THURSDAY NIGHT. STRONG HEATING ON THURSDAY (HIGHS IN THE UPPER 80S TO LOWER 90S...MAYBE EVEN SOME MID 90S) SHOULD LEAD TO GOOD INSTABILITY. BULK SHEAR IS PROGGED TO BE ON THE ORDER OF 30-40 KNOTS (HIGHEST ACROSS THE NORTH) AND THEREFORE WE COULD SEE SOME SEVERE STORMS AS THE SYSTEM MOVES ACROSS THE REGION...ESPECIALLY IF THE CURRENT TIMING IS CORRECT WITH IT COMING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. BEING THIS IS STILL DAY 5 TIME FRAME...WILL KEEP POPS IN THE HIGH CHANCE RANGE FOR NOW (MAINLY TO ACCOUNT FOR A POSSIBLE CHANGE IN TIMING)...BUT THESE WILL LIKELY HAVE TO BE RAISED SOON. CONDITIONS SHOULD DRY OUT AND COOL DOWN BEHIND THE DEPARTING SYSTEM FOR THE END OF THE WEEK AND EARLY WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS. TEMPS SHOULD STAY BELOW NORMAL (HIGHS IN THE LOW/MID 80S...OVERNIGHT LOWS IN THE LOW 60S) FRIDAY AND SATURDAY...BEFORE MODIFYING SOME ON SUNDAY AS THE SURFACE HIGH SHIFTS OFFSHORE. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 155 AM MONDAY... WIDESPREAD LOW END MVFR/IFR CEILINGS WILL OCCUR ACROSS CENTRAL NC EARLY THIS MORNING AND WITH POCKETS OF IFR VISIBILITY DUE TO FOG. SCATTERED SHOWERS ARE ALSO POSSIBLE...MAINLY ACROSS THE SOUTHERN AND WESTERN PIEDMONT. LATER THIS MORNING...DEEP SW FLOW WILL MAINTAIN A VERY MOIST AIR MASS OVER CENTRAL NC. CEILINGS WILL SLOWLY LIFT THROUGH THE MVFR RANGE THIS MORNING...POSSIBLY LIFTING INTO THE LOW END VFR BY MID AFTERNOON. HOWEVER...NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM MOIST AIR MASS WITH MVFR/IFR CEILINGS AND VISIBILITIES OCCURRING IN VICINITY OF THE HEAVIER SHOWERS AND STORMS. SFC WINDS WILL BECOME BREEZY AFTER 8 AM WITH GUSTS IN THE 20-25 MPH RANGING OCCURRING AT MOST TAF SITES FROM LATE MORNING THROUGH AFTERNOON. BAND OF SHOWERS AND A FEW T-STORMS WILL WORK ITS WAY EWD ACROSS CENTRAL NC LATE TODAY THROUGH TONIGHT AHEAD OF MID LEVEL TROUGH. THIS WEATHER FEATURE PROJECTED TO CROSS CENTRAL NC TUESDAY MORNING-EARLY AFTERNOON. THUS...EXPECT CONVECTION TO END FROM THE WEST AFTER MID MORNING IN THE WEST...AND IN THE COASTAL PLAIN AFTER 2 PM. EXPECT MAINLY VFR CONDITIONS LATE TUESDAY INTO EARLY THURSDAY WITH A PERIOD OF MVFR/IFR CONDITIONS DUE TO LOW CLOUDS AND FOG WEDNESDAY MORNING AND EARLY THURSDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY AFFECT CENTRAL THU AFTERNOON AND EVENING AHEAD OF ANOTHER MID LEVEL TROUGH APPROACHING FROM THE NW. VFR CONDITIONS ANTICIPATED BEHIND THIS TROUGH ON FRIDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH THIS EVENING FOR NCZ>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...WSS/VINCENT SHORT TERM...WSS/VINCENT LONG TERM...KRR AVIATION...WSS
Hazardous weather outlook, Jun 10, 1:06 AM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 106 AM EDT MON JUN 10 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110515- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 106 AM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS AN UPPER LEVEL TROUGH APPROACHES THE REGION FROM THE WEST. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING WINDS. DUE TO RECENT HEAVY RAINFALL... ISOLATED FLASH FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY IN URBAN AREAS SUCH AS WINSTON SALEM...GREENSBORO...DURHAM AND RALEIGH. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 2 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS AN UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST INTO THE MID ATLANTIC AND CAROLINAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. VINCENT
In the hours before
Special weather statement, Jun 9, 10:07 PM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT SUN JUN 9 2013
NCZ027-100300-
NASH-
1007 PM EDT SUN JUN 9 2013
...HEAVY RAIN TREAT IS DIMINISHING...
VERY SLOW MOVING THUNDERSTORMS PRODUCED LOCALLY EXCESSIVE RAINFALL
EARLIER IN THE EVENING. THESE STORMS HAVE WEAKENED AND MOVED OUT OF
THE AREA. HOWEVER... SEVERAL OFFICIAL STORM SPOTTERS AND RAINFALL
OBSERVERS REPORTED OVER 3 INCHES OF RAIN IN THE RED OAK AND DORTCHES
AREAS. A RED OAK OBSERVER REPORTED 3.25 INCHES OF RAIN IN AN HOUR.
OTHER THAN MINOR FLOODING OF STREETS AROUND RED OAK AND DORTCHES...
SIGNIFICANT FLOODING HAS NOT BEEN REPORTED.
SHOWERS WILL CONTINUE THROUGH 1100 PM. HOWEVER... MOST OF THE
SHOWERS WILL BE LIGHT. ADDITIONAL FLOODING IS NOT ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3610 7778 3585 7786 3584 7789 3584 7791
3589 7808 3611 7807 3613 7805 3617 7794
TIME...MOT...LOC 0202Z 199DEG 18KT 3595 7794
PWBLocal storm report, Jun 9, 10:27 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 1 S DORTCHES 36.00N 77.86W
06/09/2013 NASH NC TRAINED SPOTTER
TREES DOWNED IN DORTCHES
&&
WFORAHLocal storm report, Jun 9, 10:30 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1030 PM EDT SUN JUN 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 1 NW RED OAK 36.05N 77.92W
06/09/2013 M0.00 INCH NASH NC TRAINED SPOTTER
3.25 INCHES IN AN HOUR. MINOR FLOODING ON NEIGHBORHOOD
STREETS.
0845 PM HEAVY RAIN 1 NW RED OAK 36.05N 77.92W
06/09/2013 M3.25 INCH NASH NC TRAINED SPOTTER
3.25 INCHES OF RAIN IN AN HOUR. SOME MINOR FLOODING OF
STREETS IN THE AREA. WIND GUST TO 35 MPH WITH THE STORM.
&&
WFORAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:07 PM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jun 10, 9:43 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Jun 10, 11:34 AM EDT | Special Weather Statement | RAH | Durham, Wake | 56 min |
| Jun 10, 12:09 PM EDT | River Flood Warning | RAH | Edgecombe, Halifax, Nash | 33 hr |
| Jun 10, 12:48 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Nash, Warren | 72 min |
| Jun 10, 12:57 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Jun 10, 1:30 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 30 min |
| Jun 10, 3:13 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 47 min |
| Jun 10, 3:25 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 80 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | RAH | Sampson | 45 min |
| Jun 10, 3:32 PM EDT | Special Weather Statement | RAH | Forsyth | 43 min |
| Jun 10, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
| Jun 10, 3:40 PM EDT | Areal Flood Advisory | RAH | Franklin, Johnston, Nash, Wake | 3 hr |
| Jun 10, 3:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 49 min |
| Jun 10, 4:07 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 4:18 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jun 10, 4:26 PM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Jun 10, 4:27 PM EDT | Special Weather Statement | RAH | Lee, Moore | 63 min |
| Jun 10, 4:30 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 60 min |
| Jun 10, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 54 min |
| Jun 10, 4:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Jun 10, 5:31 PM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Jun 10, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 44 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | RAH | Franklin | 67 min |
| Jun 10, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 47 min |
| Jun 10, 6:01 PM EDT | Flash Flood Warning | RAH | Johnston, Wake | 3 hr |
| Jun 10, 6:04 PM EDT | Tornado Warning | RAH | Franklin | 11 min |
| Jun 10, 6:14 PM EDT | Tornado Warning | RAH | Franklin, Warren | 31 min |
| Jun 10, 6:34 PM EDT | Special Weather Statement | RAH | Nash | 41 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 37 min |
Nearby
Flash Flood Watches in North Carolina, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.